Funnel Cloud, Lafourche
- When
- July 18, 2:51 PM CST
- Where
- Lafourche County, Thibodaux
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.500, -90.403 (the zone’s center; the record gives no point)
Funnel clouds were observed near Highway 3266.
1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jul 18, 2:15 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 315 PM CDT FRI JUL 18 2003 MUCH MORE QUIET AFTERNOON TODAY THAN WAS THE CASE YESTERDAY. SO FAR IT SEEMS AFTERNOON TEMPERATURES HAVE REMAINED LOW ENOUGH TO PRECLUDE ANY SIGNIFICANT CONVECTIVE DEVELOPMENT THUS FAR. TEMPERATURES THOUGH MAY CLIMB A FEW MORE DEGREES AND LIKEWISE MAY HELP TO SPARK SOME SHOWERS AND THUNDERSTORMS ACROSS THE FORECAST AREA THROUGH THE LATE AFTERNOON AND EVENING HOURS. RAIN CHANCES THOUGH ONLY LOOK TO BE 10 PERCENT AT BEST THROUGH THE REMAINDER OF TONIGHT. OVERALL PATTERN REMAINS FAIRLY UNCHANGED THROUGH THE SHORT TERM AS THE SURFACE RIDGE REMAINS IN TACT AND THE UPPER RIDGE OVER THE SOUTHWEST CONTINUES TO ALLOW UPPER LEVEL DISTURBANCES TO ROTATE SOUTHWARD AROUND ITS EASTERN EDGE. THIS SHOULD CONTINUE THE DAILY SCATTERED CONVECTION ALTHOUGH THE LATEST GUIDANCE COUPLED WITH FORECAST TIME HEIGHTS SUGGEST THE RAIN CHANCES COULD BE LOWERED FOR SATURDAY WITH THE NEXT WEAK VORT LOBE PROGGED TO MOVE THROUGH THE REGION SATURDAY NIGHT. THE UPPER RIDGE DOES APPEAR TO SHIFT SLIGHTLY TOWARD THE WEST BY MONDAY ALLOWING SUBSTANTIALLY MORE TROUGHING TO AFFECT THE EASTERN STATES. IN FACT...THE LATTER HALF AND EXTENDED GFS STILL POINT TO A SURFACE BOUNDARY BEING PUSHED INTO THE NORTHERN GULF BY MID WEEK. HPC EXTENDED PROGS ALSO SUGGEST THIS SCENARIO OCCURRING. HOWEVER...WILL MAINTAIN PERSISTENCE FOR NOW AND KEEP TEMPERATURES AND RAIN CHANCES CONSISTENT THROUGH FRIDAY AND SEE HOW FUTURE MODEL RUNS HANDLE THE DIGGING UPPER TROUGH INTO NEXT WEEK. PRELIM NUMBERS... MCB 72/89/71/90 1434 BTR 73/90/72/90 1333 MSY 75/90/75/90 1333 GPT 74/89/73/89 1431 .NEW...NONE LA...NONE. MS...NONE. 09
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-191130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON DUE TO DAYTIME HEATING AND AN UPPER LEVEL DISTURBANCE MOVING SOUTHWARD ACROSS THE AREA. SOME ACTIVITY MAY LAST INTO THE NIGHTTIME HOURS. IN ADDITION TO FREQUENT LIGHTNING...SOME OF THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY DOWNPOURS...SMALL HAIL...AND WIND GUSTS TO 45 MPH. A FEW STORMS MAY BE SEVERE. IN ADDITION TO THE THUNDERSTORM THREAT...AFTERNOON TEMPERATURES WILL RISE INTO THE LOWER 90S THIS AFTERNOON. THIS COMBINED WITH DEW POINTS IN THE MID 70S WILL LEAD TO HEAT INDEX VALUES RANGING FROM 100 TO 105 DEGREES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS EACH DAY THROUGH THURSDAY. A FEW ISOLATED STORMS MAY BRIEFLY APPROACH SEVERE THRESHOLDS EACH DAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The national radar mosaic for the moment the first event began.
1 funnel cloud. Local standard time, as filed.
Funnel clouds were observed near Highway 3266.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2003Every state in 2003This day in weather historyWarnings in Louisiana, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372722.